How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 8947
Experience:  MD (Obst&Gynecology)
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

I have been spotting for 3.2 weeks now. I went to the doctors

This answer was rated:

I have been spotting for 3.2 weeks now. I went to the doctors after 1.5 weeks and she did a pap smear test which came back fine so one week ago she decided to put me on a stronger dose pill in the hope that the bleeding would stop but it is still going. What do I do?

Welcome and thank you for your question.

- Do you normally have regular menstrual cycles?

- When did you get your last period?

- Have you had unprotected sex ? Have you taken any pregnancy tests? When?

- Do you spot all the time or only after sex?
Customer: replied 3 years ago.

No my regular menstrual cycle is two pill packets combined. So I only get my period once every 6 weeks.


The spotting started about 1.5 weeks after my last period and has continued constantly since then. So my last period was 5 weeks ago.


Yes I do have unprotected sex (last time being about 3 weeks ago) and I have taken a urine pregnancy test which came up negative.


The doctor tested for Chlamydia in my pap smear which was negative and I did have a bacterial infection which I had antibiotics for but finished those 1 week ago.

Customer: replied 3 years ago.

Also I have never had a problem with spotting in the 10 years that I have been taking the pill.


Thank you for the additional informaiton.

Your symptoms suggest that you probabky have a hormonal imbalance which will need strong progesterone only pills to control. Sometimes taking birth control pills for a long time can cause the endometrium (inner uterine lining) to grow thicker than normal. This can spot on and off and it may be difficult to control with ordinary BC pills. progesterone only pills however can help decrease the bleeding and normalize the endometrium.

Other causes for spotting may be fibroids or polyps in the uterus.

Please consult an Obgyn - you need an ultrasound to check the endometrium as well as to check for fibroids.

I hope this helps.
Dr.M.D.Mazumdar and other OB GYN Specialists are ready to help you

Related OB GYN Questions